MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0860
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak in the inferior mesenteric artery (ima) using ruby coils, pod packing coils (pod pcs), a ruby coil detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician successfully implanted the first ruby coil into the target vessel using the handle.The physician then advanced the second ruby coil into the target vessel and attempted to detach it using the handle; however, the ruby coil failed to detach.The physician then attempted to manually detach the ruby coil, but the ruby coil would still not detach.Therefore, the physician decided to remove the ruby coil.While retracting the ruby coil, it unintentionally detached within the microcatheter.Therefore, the physician used the pusher assembly of the ruby coil to push the detached ruby coil successfully into the target vessel.Next, the physician advanced a third ruby coil into the target vessel and attempted to detach it using the handle; however, the ruby coil failed to detach.The physician then used a new handle to successfully detach the ruby coil into the target vessel.After that, the physician advanced a pod pc into the target vessel, and successfully detached it using the second handle.A second pod pc was subsequently advanced into the target vessel and the physician attempted to detach it using the second handle; however, the pod pc failed to detach.The physician then manually detached the pod pc into the target vessel.It was reported that the same issue occurred with an additional pod pc; therefore, the pod pc was also successfully manually detached into the target vessel.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16153814
Report Number3005168196-2023-00021
Device Sequence Number17991070
Product Code HCG
UDI-Device Identifier00814548018393
UDI-Public814548018393
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0860
Device Lot NumberF00000247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Initial Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Date Report Sent to FDA01/01/2005